Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 32, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 12, 2006, 12:51 PM CDT for Brazoria County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2006, 12:51 PM CDT (17:51 UTC)
- Expired
- Oct 12, 2006, 1:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Brazoria County, TX
The radar
The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 1:15 PM CDT | TSTM WND DMG | Angleton, TX | A FEW TREES BLOWN DOWN. |
| Oct 12, 1:15 PM CDT | HAIL 0.75 | 8 Ssw Alvin, TX | PENNY SIZE HAIL BETWEEN ANGLETON AND ALVIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 121751 TORHGX TXC039-121830- /O.NEW.KHGX.TO.W.0032.061012T1751Z-061012T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1251 PM CDT THU OCT 12 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... BRAZORIA COUNTY IN SOUTHEAST TEXAS * UNTIL 130 PM CDT * AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR HOLIDAY LAKES...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ANGLETON... DANBURY... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2934 9558 2918 9566 2906 9528 2933 9517 $$
1 follow-up statement
000
WWUS54 KHGX 121812
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
111 PM CDT THU OCT 12 2006
TXC039-121830-
/O.CON.KHGX.TO.W.0032.000000T0000Z-061012T1830Z/
BRAZORIA TX-
111 PM CDT THU OCT 12 2006
...A TORNADO WARNING CONTINUES FOR BRAZORIA COUNTY UNTIL 130 PM
CDT...
AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING A TORNADO JUST EAST OF ANGLETON...MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DANBURY...
EAST AND SOUTHEAST BRAZORIA COUNTY...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2934 9558 2918 9566 2906 9528 2912 9510
2933 9517
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 12, 10:22 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 12, 10:22 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1022 AM CDT THU OCT 12 2006
.DISCUSSION...
COLD FRONT SITUATED FROM NEAR PALESTINE TO JUST NORTH OF WACO.
CONVECTION JUST STARTED FIRING UP ACROSS SW AND W CENTRAL ZONES.
CLOUD COVER MORE EXTENSIVE THAN ANTICIPATED EARLIER. WILL UPDATE 1ST
PERIOD REFLECTING CURRENT TRENDS. OTHERWISE...REST OF ZFPHGX ON
TRACK. 37
&&
.PREV DISCUSSION...
A VERY COMPLICATED FORECAST FOR SE TX WITH UNSETTLED WEATHER
EXPECTED FROM TODAY THROUGH THE MIDDLE OF NEXT WEEK. THE TREND
OVER THE LAST FEW DAYS HAS BEEN THE ECMWF BEING THE MOST RELIABLE
MODEL WITH THE OTHER MODELS PLAYING CATCH-UP. 00Z NAM/GFS RUNS
(SIMILAR TO ECMWF) NOW SHOW A MUCH WEAKER FRONT PUSHING ACROSS THE
AREA LATE TODAY. THIS SEEMS REASONABLE GIVEN SFC HIGH OF ONLY 1017
MB OVER THE PLAINS. STILL GOING WITH TIMING OF OUR NRN ZONES EARLY
AFTERNOON THEN THE COAST THIS EVENING. BOUNDARY EXPECTED TO STALL
OVER THE COASTAL WATERS BUT WOULD NOT BE SURPRISED TO SEE IT STALL
EVEN FURTHER NORTH THAN THIS. SPC HAS PLACED ALL OF SE TX IN A
SLIGHT RISK FOR DAY 1. INSTABILITY LOOKS SUFFICIENT TO SUPPORT
SEVERE STORMS MAINLY OVER THE SOUTHERN HALF OF THE AREA. IN
ADDITION...SHEAR PROFILE IMPROVES BY THIS EVENING WITH HELICITIES
OF 100-200 M2/S2 FORECAST. WILL MENTION SEVERE ALL ZONES THIS AFTN
AND SOUTHERN HALF THIS EVENING...BUT EXPECTING THREAT TO BE MOSTLY
PULSE-TYPE AND ISOLATED. PWS OF 1.5-2 INCHES WILL LINGER NEAR THE
COAST INTO FRIDAY. AS FRONT PUSHES JUST OFFSHORE...ISENTROPIC LIFT
WILL DEVELOP OVERNIGHT SOUTHERN HALF WITH SOME ELEVATED
INSTABILITY PRESENT. WILL FORECAST HIGH POPS SOUTHERN HALF INTO
FRIDAY...WITH ONLY LOW POPS OVER THE NW THIRD.
WITH THE FRONT STALLING CLOSER TO THE COAST...MODELS NOW SHOW A
MUCH FASTER MODIFICATION OF THE AIRMASS. BY MIDDAY SATURDAY...PWS
FORECAST TO REACH 2 INCHES+ OVER ALL BUT THE NE ZONES. HAVE RAISED
POPS AREAWIDE WITH LIKELY POPS SW/COASTAL AREAS THIS PERIOD. WARM
FRONT WILL FINALLY PUSH NORTH ACROSS SE TX SAT NIGHT OR SUNDAY WITH
MID-SUMMER LIKE TROPICAL MOISTURE SPREADING ACROSS THE AREA. GFS
FORECASTS PWS OF 2.2-2.4 INCHES OVER SE TX SUNDAY THROUGH MONDAY
NIGHT. SERIES OF WEAK DISTURBANCES IN WESTERLY FLOW ALOFT WILL
TRIGGER ROUNDS OF SHRA/TSRA. OVERALL...APPEARS BEST FOCUS THIS
PERIOD WILL BE OVER THE NRN ZONES CLOSER TO LINGERING FRONT.
MODELS ARE A BIT FASTER BRINGING UPPER LOW OUT OF THE SOUTHWEST...
BRINGING IT ACROSS TEXAS LATE MONDAY/MONDAY NIGHT. THIS SYSTEM SHOULD
TRIGGER A ROUND OF SIGNIFICANT THUNDERSTORMS LATE MONDAY. DEPENDING ON
THE STRENGTH/TRACK OF THE LOW SEVERE WEATHER WILL BE POSSIBILITY. AS
SYSTEM SHEARS OUT...SFC TROUGH OR DRYLINE WILL STALL OVER SE TX
TUESDAY. MAY SEE A BREAK IN THE WEATHER LATE TUESDAY/TUE NIGHT...
THOUGH DRIER AIR NEVER REALLY FULLY SPREADS ACROSS AREA. BEGINNING
WEDNESDAY...WE HAVE TO KEEP OUR EYE ON A DYING PACIFIC TROPICAL
SYSTEM WHICH COULD BRING MORE RAIN TO THE AREA WEDNESDAY/THURSDAY.
FOR TEMPS...HAVE GENERALLY RAISED THEM EACH PERIOD THROUGH SATURDAY.
CLOUDS/RAIN WILL LIMIT DIURNAL RANGE FRIDAY. HOWEVER...AS AIRMASS
MODIFIES...MOST LOCATIONS WILL DROP ONLY A FEW DEGREES FRI NIGHT.
35
MARINE...
HAVE MADE SIGNIFICANT CHANGES TO THE MARINE FORECAST AS THE GFS HAS
BACKED OFF ON THE FRONTAL PASSAGE AND STRENGTH OF WINDS. THE GFS IS
NOW IN GOOD AGREEMENT WITH THE ECMWF...UKMET AND NOGAPS. THE FRONT
SHOULD MOVE INTO THE COASTAL WATERS TONIGHT AND STALL SOMEWHERE
BETWEEN BUOY 35 AND BUOY 19. AN SCA WILL BE REQUIRED FOR THE 0-20
WATERS TONIGHT AND WILL HOLD OFF ON AN ADVISORY FOR THE 20-60
WATERS. THE FORECAST IS IN FLUX AND MUCH OF WHAT HAPPENS IS HIGHLY
DEPENDENT ON THE FRONTAL POSITION. PRESSURES FALL QUICKLY OUT WEST
AND THE FRONT WILL BE PULLED BACK TO THE NORTH AS A WARM FRONT.
SURFACE LOW PRESSURE WILL DEVELOP ALONG THE RETREATING FRONT ON
SATURDAY. A GENERAL RETURN TO AN ONSHORE FLOW WILL DEVELOP SUNDAY
THROUGH TUESDAY. LOWERED SEA HEIGHTS CONSIDERABLY BASED ON THE NEW
FRONTAL POSITION AND EXPECTED WIND SPEEDS. WILL MENTION WIND AND
SEAS HIGHER NEAR STORMS FOR TONIGHT. CONFIDENCE IN FRONTAL POSITION
TONIGHT IS LOW DESPITE GOOD MODEL CONSENSUS. 43
AVIATION...
PLENTY OF CIRRUS FLOATING AROUND THIS MORNING BUT AS LOW LEVEL
MOISTURE CONTINUES TO ADVECT INTO THE REGION...WILL EXPECT SOME
LOWER CLOUDS TO BEGIN TO FORM. WILL TRIM VCSH FROM TAFS FOR THE
EARLY MORNING HOURS AND INTRODUCE SHOWERS STARTING BETWEEN 15-18Z
NORTH AND 17-19Z CENTRAL/COAST. WILL MAINTAIN RAIN CHANCES SOUTHERN
TAFS SITES OVERNIGHT. WILL ADD HIGHER WIND GUSTS FOR LATE THIS
AFTERNOON FOR IAH TAF SOUTHWARD. SOME POTENTIAL FOR STRONG WINDS
LATE THIS AFTERNOON AND EVENING. 43
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM FRIDAY TO 1 PM FRIDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT
OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 10 PM THURSDAY TO 10 AM
FRIDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...AND
MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 AM FRIDAY TO 1 PM
FRIDAY FOR THE FOLLOWING ZONES: AND WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Oct 12, 6:47 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 647 AM CDT THU OCT 12 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 647 AM CDT THU OCT 12 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS THIS AFTERNOON AND EVENING GENERATING SCATTERED SHOWERS AND THUNDERSTORMS. GIVEN THE UNSTABLE AIRMASS IN PLACE AND INCREASING SHEAR IN THE ATMOSPHERE...A FEW OF THE STORMS WILL HAVE THE CAPABILITY OF BECOMING SEVERE. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 3 PM TO 10 PM THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS AND ISOLATED TORNADOES...WITH A LESSER THREAT OF HAIL. WHILE THE SEVERE WEATHER THREAT EXISTS FOR ALL OF SOUTHEAST TEXAS...THE BEST CHANCE OF SEVERE STORMS WILL BE SOUTH OF INTERSTATE 10. ALTHOUGH THE SEVERE WEATHER THREAT WILL END THIS EVENING...RAIN AND THUNDERSTORMS MAY LINGER OVER THE SOUTHERN PORTIONS OF SOUTHEAST TEXAS THROUGH LATE TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MAINLY THIS EVENING AND MAINLY IN THE AREAS SOUTH OF INTERSTATE 10. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE IN THIS AREA. THE HEAVY RAINFALL COULD CAUSE MINOR FLOODING OF STREETS...FEEDER ROADS...AND LOW LYING SPOTS. SIGNIFICANT FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED FOR THE PERIOD SATURDAY THROUGH EARLY TUESDAY AS WEAK UPPER LEVEL DISTURBANCES INTERACT WITH DEEP TROPICAL MOISTURE ACROSS SOUTHEAST TEXAS. ONE OR TWO ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL WILL BE POSSIBLE DURING THIS PERIOD. THE BEST CHANCE OF SEVERE WEATHER OR HEAVY RAINFALL WILL BE MONDAY AND MONDAY NIGHT AS THE MAIN UPPER LOW CROSSES THE AREA. LATER FORECASTS WILL BETTER DEFINE THE TIMING OF THESE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM MID AFTERNOON THROUGH THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:59 PM CDT | Special Marine Warning | HGX | 91 min | |
| Oct 12, 1:06 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 39 min |
| Oct 12, 1:25 PM CDT | Special Marine Warning | HGX | 95 min | |
| Oct 12, 1:30 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 30 min |
| Oct 12, 1:58 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Oct 12, 4:35 PM CDT | Special Marine Warning | HGX | 55 min | |
| Oct 12, 5:05 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 25 min |
| Oct 12, 5:14 PM CDT | Severe Thunderstorm Warning | HGX | Matagorda | 46 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.